Facebook Pixel

Short period a week after taking Plan B. Regular real period late.

By November 1, 2011 - 7:31pm
Rate This

I have used plan B twice before this last third time and this didn't happen to me before. I've had sex with a condom all three times. The first time was during my ovulation, took it less than 24 hours. I had a light bleeding during the first week after taking the pill but I took it as me, still bleeding after loosing my virginity. That month's period came exactly on time, even though, I've had irregular periods (while abstaining) due to an eating disorder (which is recovered). The second time, I had sex a day after my period ended, took plan b less than 24 hours later and had spotting a week after. My period was delayed 3 or 4 days. This time, he came but I remember feeling it through the latex, not inside of me but he swears the condom broke , so I took plan b 25/27 hours after that. During the week after, I had this discharge I know I have days before my period starts. I remember I didn't ovulate. I had a short period: cramps, regular red blood, heavy, but it lasted 2 and a half days. Now, my normal period was supposed to arrive 2 weeks after that last "fake" Plan B period, Thursday last week and now it's Tuesday and still no period. My legs hurt Thursday night, and that happens a day before I get my period. But no, nothing. I took a pregnancy test because I could not live with this anxiety anymore. It came out negative. Also, I remember having the cramps I get when I'm ovulating last week.

Did the pill reset my period? Should I count that as a period? Can an egg live through (if implanted and/or fertilized) all that short period's blood I lost? Can sperm (If I did have some) live through all of that blood (because I know it can live inside a woman's body for like 1 week)?

I know this is very long but I've been trying to find answers and couldn't find what I'm looking for.

Thank you in advance.

Add a Comment1 Comments


If your period is late by more than a weeks, please take a pregnancy test. It is possible that what you are experiencing is a side effect of plan B but you should still take a test.

There are similar questions to yours on this post: http://www.empowher.com/community/ask/i-got-my-period-after-taking-plan-b-pills-even-though-i-just-had-my-period-3-days

One thing I must say is that Plan B is not a method of birth control, it is an Emergency contraceptive. You have now taken it three times. This is not what it is meant for, if you need birth control, please take birth control pills, depo-provera, or anything that you feel comfortable taking.

Good Luck,


November 2, 2011 - 5:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!